View Complete Reference

Schatte, P (1973)

Zur Verteilung der Mantisse in der Gleitkommadarstellung einer Zufallsgröße (Distribution of Mantissa in Floating Point Diagram of Random Variable)

Zeitschrift fur Angewandte Mathematik und Mechanik 53(8), 553-565.

ISSN/ISBN: 0044-2267 DOI: 10.1002/zamm.19730530807

Note - this is a foreign language paper: GER

Abstract: The distribution of the mantissa of a random variable is investigated. After a consideration of elementary properties the expansion into a Fourier series is deduced. Using this expansion it can be shown that, under very general conditions, the mantissa distribution of a product of independent random variables having the same distribution tends to log x when the number of factors increases. A similar result can be established for the sums of random variables if the Hprocedure is used for limitation. It is suggested hypothetically that after sufficiently long computation the distribution of the mantissa occurring is logarithmic. This hypothesis is empirically tested, and possible applications are outlined.

@article {MR0358939, AUTHOR = {Schatte, Peter}, TITLE = {Zur {V}erteilung der {M}antisse in der {G}leitkommadarstellung einer {Z}ufallsgr\"o\ss e}, JOURNAL = {Z. Angew. Math. Mech.}, FJOURNAL = {Zeitschrift f\"ur Angewandte Mathematik und Mechanik. Ingenieurwissenschaftliche Forschungsarbeiten}, VOLUME = {53}, YEAR = {1973}, PAGES = {553--565}, ISSN = {0044-2267}, MRCLASS = {60F05 (10K99)}, MRNUMBER = {0358939 (50 \#11396)}, MRREVIEWER = {O. P. Stackelberg}, }

Reference Type: Journal Article

Subject Area(s): Computer Science